Alert archive / Tennessee / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 8, 2023, 5:47 PM CDT for Hickman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 8, 2023, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hickman County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
003
WGUS54 KOHX 082247
FFWOHX
TNC081-090200-
/O.NEW.KOHX.FF.W.0005.230708T2247Z-230709T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
547 PM CDT Sat Jul 8 2023
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Hickman County in middle Tennessee...
* Until 900 PM CDT.
* At 547 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Hickman County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3568 8752 3575 8737 3573 8732 3569 8730
3568 8731 3566 8733 3566 8735 3566 8736
3563 8742 3562 8745 3562 8746 3562 8747
3563 8749
FLASH FLOOD...RADAR INDICATED
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:31 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 2:31 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 231 PM CDT Sat Jul 8 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Sunday Night) Issued at 203 PM CDT Sat Jul 8 2023 Water vapor imagery this afternoon shows a trough tracking through our area which is aiding in the increased storm coverage through the remainder of the short-term period. Isolated to scattered activity out there this afternoon should pick up in coverage this evening and then more so Sunday as the trough's associated cold front moves through Middle TN. There is still a decent amount of instability today and tomorrow with CAPE values nearing 2,000 J/kg, but wind shear remains on the weaker side at around 20 to 25 knots. While strong thunderstorms will still be possible this evening and again on Sunday, they will likely have a hard time sustaining themselves for very long. Main threats will be damaging wind gusts with some localized nuisance flooding from heavy downpours. Storms will come to an end west to east Sunday night with drying and cooling conditions behind the cold front. As such, Sunday's high temperatures will trend down several degrees compared to today with cooler lows expected as well. Patchy fog will also be possible, particularly Sunday night, for those locations along and near the Plateau. && .LONG TERM... (Monday through next Saturday) Issued at 203 PM CDT Sat Jul 8 2023 With drier air in place to start the new week, it should be a pleasant Monday and Tuesday. Mostly dry conditions are expected both days, and while temperatures will be able to quickly rebound back into the low to mid-90's, RH values will be lower in the 30's and 40's. The weather pattern will turn active again though by Wednesday as a couple of shortwaves move through the area and moisture makes its return, keeping rain and thunderstorm chances in the forecast through at least next week. Stay tuned. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Sat Jul 8 2023 Scattered showers and storms will become more prevalent as the afternoon progresses likely impacting the terminals. Prevailing tsra was included during the most likely time frame. Visibilities could drop as low as LIFR/IFR during the heaviest downpours. In addition, some strong wind gusts will be possible with the storms. Storm chances will end overnight, but there is a high probability that fog impacts MQY/CKV/SRB/CSV. Fog will dissipate by 09/13z, but MVFR Cu is expected to develop for the remainder of the taf period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 82 65 88 / 90 60 30 10 Clarksville 70 83 62 88 / 70 30 10 0 Crossville 64 77 60 80 / 80 80 40 10 Columbia 68 83 63 86 / 80 70 40 10 Cookeville 66 80 62 82 / 70 70 30 10 Jamestown 65 77 60 80 / 80 70 30 10 Lawrenceburg 67 83 63 85 / 80 70 40 10 Murfreesboro 68 85 63 87 / 80 70 40 10 Waverly 67 81 61 88 / 70 50 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Clements LONG TERM....Clements AVIATION.....Reagan
In the hours before
Local storm report, Jul 8, 4:25 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
425 PM CDT Sat Jul 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg Greenbrier 36.43N 86.80W
07/08/2023 Robertson TN Public
Roof torn off an outbuilding and landed on a
truck.
&&
21Special weather statement, Jul 8, 4:43 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
443 PM CDT Sat Jul 8 2023
TNZ008-009-029-030-082230-
Trousdale TN-Sumner TN-Macon TN-Smith TN-
443 PM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of north central Smith,
northeastern Sumner, Macon and Trousdale Counties through 530 PM
CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Lafayette. Movement was
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Lafayette, Hartsville, Westmoreland, Portland, Bethpage,
Pleasant Shade, Oak Grove and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3638 8642 3637 8586 3661 8593 3662 8656
TIME...MOT...LOC 2142Z 306DEG 12KT 3652 8650 3652 8597
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
13Local storm report, Jul 8, 5:09 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
509 PM CDT Sat Jul 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Flash Flood Portland 36.59N 86.52W
07/08/2023 Sumner TN Emergency Mngr
Truck stalled in some deep water in a
parking lot.
&&
21Special weather statement, Jul 8, 5:10 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT Sat Jul 8 2023
TNZ056-057-082300-
Hickman TN-Perry TN-
510 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of Perry and
southwestern Hickman Counties through 600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Linden, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Linden, Lobelville, Mousetail Landing State Park and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3562 8804 3566 8802 3568 8802 3572 8804
3577 8798 3581 8787 3580 8785 3581 8784
3570 8754 3551 8782 3545 8804
TIME...MOT...LOC 2210Z 332DEG 28KT 3572 8792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jul 8, 5:12 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CDT Sat Jul 8 2023
TNZ057>061-082300-
Hickman TN-Williamson TN-Lewis TN-Maury TN-Marshall TN-
512 PM CDT Sat Jul 8 2023
...Strong thunderstorms will impact portions of northeastern Lewis,
north central Marshall, Maury, southern Williamson and southeastern
Hickman Counties through 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thompson's Station to 9 miles south of
Centerville. Movement was east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, Thompson's Station, Chapel
Hill, Santa Fe, Gordonsburg, Hampshire, Williamsport and I-65 East Of
Columbia.
This includes the following highways...
Interstate 65 between mile markers 40 and 62.
Interstate 840 between mile markers 20 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3559 8670 3546 8726 3566 8758 3588 8685
3582 8671
TIME...MOT...LOC 2212Z 289DEG 12KT 3584 8686 3567 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
13Local storm report, Jul 8, 5:34 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
534 PM CDT Sat Jul 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg Franklin 35.95N 86.84W
07/08/2023 Williamson TN Public
Limbs blown down along Cool Springs Blvd and
Mallory Lane.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:50 AM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 8, 1:06 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 39 min |
| Jul 8, 2:00 PM CDT | Special Weather Statement | OHX | Stewart | 30 min |
| Jul 8, 2:55 PM CDT | Special Weather Statement | OHX | Dickson, Houston | 50 min |
| Jul 8, 2:57 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 33 min |
| Jul 8, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 32 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Jul 8, 3:32 PM CDT | Special Weather Statement | OHX | Macon | 28 min |
| Jul 8, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 25 min |
| Jul 8, 3:37 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 38 min |
| Jul 8, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Jul 8, 3:57 PM CDT | Special Weather Statement | OHX | Cheatham | 33 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 30 min |
| Jul 8, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
| Jul 8, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 33 min |
| Jul 8, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 13 min |
| Jul 8, 4:28 PM CDT | Areal Flood Advisory | OHX | Sumner | 2 hr |
| Jul 8, 4:43 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 47 min |
| Jul 8, 5:10 PM CDT | Special Weather Statement | OHX | Perry | 50 min |
| Jul 8, 5:12 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
| Jul 8, 5:24 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry | 2 hr |
| Jul 8, 5:48 PM CDT | Special Weather Statement | OHX | Lewis, Marshall, Maury | 42 min |
| Jul 8, 5:53 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 52 min |
| Jul 8, 6:23 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.